Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 362, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 14, 2000, 2:55 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2000, 2:55 PM CDT (19:55 UTC)
- Expired
- Jun 14, 2000, 3:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hinds County, MS, Madison County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 141956 SVRJAN MSC049-089-142030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HINDS COUNTY IN CENTRAL MISSISSIPPI MADISON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 330 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF RIDGELAND...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR RIDGELAND AT 305 PM CDT NEAR CANTON AT 315 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3245 9031 3236 9013 3273 8983 3284 9005 82
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:45 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 14, 2:45 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT WED JUN 14 2000 SHOWER AND THUNDERSTORM ACTIVITY IS MOVING INTO THE FORECAST AREA FROM TWO DIRECTIONS THIS AFTERNOON. FROM THE SOUTH...SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE PLENTIFUL IN THE SOUTHERN HALF OF THE STATE AND IN MUCH OF LOUISIANA. A FEW OF THESE PULSE THUNDERSTORMS COULD APPROACH SEVERE LIMITS IN THE AFTERNOON AND EARLY EVENING WITH STRONG DOWNBURST WINDS. SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALSO DEVELOPED ACROSS PORTIONS OF NORTHWEST MISSISSIPPI AND SOUTHEASTERN ARKANSAS. NORTHWEST OF THE FORECAST AREA...WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS OCCURRING TO THE EAST OF AN UNSEASONABLY STRONG COLD FRONT AND UPPER LEVEL TROUGH. THE FRONT IS NOT EXPECTED TO MOVE THROUGH THE FORECAST AREA...BUT WILL HELP TO INCREASE LOW LEVEL CONVERGENCE AHEAD OF THE FRONT...LEADING TO WIDESPREAD CONVECTION THIS AFTERNOON AND TONIGHT...ESPECIALLY IN NORTHWESTERN SECTIONS. THERE WILL BE A SLIGHT CHANCE OF A FEW SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING IN THE NORTHWESTERN PART OF THE FORECAST AREA WHERE LIMITED UPPER LEVEL DIVERGENCE IS EXPECTED TO OCCUR. THE NORTHWESTERN PART OF THE FORECAST AREA WILL ALSO BE CLOSER TO THE SURFACE COLD FRONT AND UPPER LEVEL TROUGH. CAPES IN THIS AREA ARE FORECAST TO BE 1500 - 2000 J/KG LATE THIS AFTERNOON ACCORDING TO THE LATEST ETA MODEL FORECAST. THE MAIN SEVERE WEATHER THREAT WILL BE FOR STRONG WINDS AND (LESS THAN QUARTER SIZED) HAIL. IN THE SOUTHERN HALF OF THE FORECAST AREA...SHOWER AND THUNDERSTORM ACTIVITY SHOULD DECREASE IN AREAL COVERAGE AND INTENSITY AFTER SUNSET. IN NORTHERN SECTIONS...SHOWERS AND THUNDERSTORMS MAY CONTINUE LATER INTO THE NIGHT DUE TO THE UPPER LEVEL DYNAMICS...BUT LOSS OF HEATING WILL ALSO CAUSE THESE STORMS TO GRADUALLY WEAKEN. FOR FRIDAY...NGM AND ETA MODELS KEEP MUCH OF THE FORECAST AREA... ESPECIALLY WESTERN SECTIONS...RELATIVELY DRY. HOWEVER...THE AVN GUIDANCE KEEPS THE POPS UP AT AROUND 50 PERCENT. WILL GENERALLY LEAN TOWARD NGM/ETA MODEL GUIDANCE AND WILL FORECAST 20 TO 30 PERCENT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS FOR THURSDAY WITH ONLY SLIGHT CHANCE EARLY EVENING POPS FOR WEDNESDAY NIGHT. FOR FRIDAY... THE AVN CONTINUES TO HAVE THE HIGHEST POPS FORECAST. HOWEVER...I WILL GO WITH 20 TO 30 PERCENT POPS FOR FRIDAY AND FRIDAY NIGHT IN LINE WITH THE NGM GUIDANCE. TEMPERATURES: WILL CONTINUE TO HAVE AMPLE LOW LEVEL MOISTURE THE NEXT SEVERAL DAYS. THEREFORE...THERE WILL BE PLENTY OF AFTERNOON CUMULUS CLOUDS DEVELOPING ACROSS THE AREA. HOWEVER...BELIEVE AVN'S FORECAST DIURNAL TEMPERATURE RANGE IS TOO SMALL. WILL STICK CLOSER TO NGM GUIDANCE. EVEN WITH NGM GUIDANCE...EXPECT MAX TEMPS TO REMAIN SLIGHTLY BELOW NORMAL THE NEXT TWO DAYS WITH HIGH TEMPERATURES IN THE UPPER 80S ACROSS THE FORECAST AREA. QPF DISCUSSION: THE DYING OUTFLOW BOUNDARY SHOULD BE MAIN FOCUS FOR PRECIPITABLE WATER VALUES OF 1.6-1.8" OVER NWRN PORTIONS OF CWFA TONIGHT AND THURSDAY. NCEP FORECASTS OF 1/4 TO 1/2 INCH AMOUNTS OVER 24 HOURS LOOK FAIRLY REASONABLE CONCENTRATING IN THE FIRST AND LAST 6 HOUR PERIODS. THESE AMOUNTS ARE LESS THAN THE ETA BUT SLIGHTLY MORE THAN AVN PROGS. LOCALLY HIGHER TOTALS ARE LIKELY DUE TO POTENTIAL FOR SOME TRAIN ECHO EFFECTS LATE TONIGHT IN THE DELTA REGION. EXTENDED DISCUSSION: THE MRF MODEL SHOWS ANOTHER FRONTAL BOUNDARY APPROACHING THE FORECAST AREA AND STALLING OUT ACROSS NORTHERN MISSISSIPPI BY MONDAY MORNING. THE UKMO ALSO SHOWS A WEAK FRONT STALLED ACROSS THE REGION. THE SOUTHERLY FLOW SOUTH OF THIS FRONTAL BOUNDARY WILL ENSURE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. PRELIM NUMBERS JAN 70/89/70/89 3213 MEI 69/88/69/89 3312 .JAN... MS...NONE. AR...NONE. LA...NONE. 15/40O
In the hours before
Special weather statement, Jun 14, 10:15 AM CDT, 4 hours 40 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 150400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT WED JUN 14 2000 AN ABUNDANCE OF MOISTURE AND INSTABILITY ACROSS THE REGION THIS MORNING WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS BEGINNING LATE THIS AFTERNOON THROUGH TONIGHT. AN UPPER LEVEL DISTURBANCE AND SURFACE OUTFLOW BOUNDARY WILL APPROACH THE DELTA EARLY TONIGHT CAUSING ISOLATED STORMS TO BECOME SEVERE. A SLIGHT RISK FOR SEVERE WEATHER WILL EXIST MAINLY NORTH OF A BASTROP...LOUISIANA TO BELZONI TO WEST POINT LINE BETWEEN 4 PM AND MIDNIGHT. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS... VERY HEAVY RAIN AND POSSIBLY HAIL. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED DURING THE EVENING HOURS. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN WHICH INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.